MAUDE Adverse Event Report: SOLTA MEDICAL INC. THERMAGE CPT SYSTEM TIP; ELECTROSURGICAL, CUTTING & COAGULATION & ACC.

SOLTA MEDICAL INC. THERMAGE CPT SYSTEM TIP; ELECTROSURGICAL, CUTTING & COAGULATION & ACC.
Model Number TTNS3.00E4-900
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Burn(s) (1757); Erythema (1840)
Date of Event 11/03/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A user facility reported that a patient experienced redness and potential burns on their forehead after a thermage cpt treatment.Solta medical branded cryogen and approximately 30-40cc of coupling fluid was used with the highest level of treatment at 4.0.The patient received treatment to their face and around the 3rd pass with 110-130 shots delivered, it was observed there was some redness and possible burns or freeze burns on their forehead.No system errors or equipment issues occurred during the procedure.This was the first time the treatment tip was used on a patient, and it was inspected prior to the procedure and every 50 pulses throughout, with no discrepancies found.The patient was given dermosol and prednisolone to treat the injury.They had not received any other treatment in the same symptom area on the procedure date or within 90 days prior.The patient did receive botox treatment to their forehead in the past.Their current status is that there is redness and it¿s unknown if there will be any permanent damage or scarring.
 
Additional Manufacturer Narrative
The data card and treatment tip have been requested to be returned for evaluation.The investigation is ongoing.
 
Additional Manufacturer Narrative
Though requested, no additional event or patient information has been received.The data card and treatment tip were returned for evaluation.The data log showed several errors had occurred during the event including e076 phase error, e112 rf delivery efficiency, and e211 max tare force exceeded.An error indicates a recoverable problem that requires operator intervention.If the error occurs during a radio-frequency treatment, the radio-frequency delivery will be stopped, then a post-cooling step will be completed prior to generating an ¿error tone¿ and displaying the event code and event message.After the error tone, the system will transition into action required mode and will display text with instructions for the operator indicating what action may be required to resolve the issue.Based on the evaluation of the data, the handpiece and system performed as expected.Evaluation of the treatment tip found no issues related to this event.The treatment tip passed flow, leak, visual inspection and thermistor tests.No dents, scratches, blemishes, or dielectric membrane breakdown was observed.No functional testing could be performed as the tip had zero pulses left on it.According to the thermage cpt system user manual, burns and redness are known possible adverse patient reactions to thermage cpt treatment.The procedure may produce heating in the upper layers of the skin, causing burns and subsequent blister and scab formation.There is a small chance of scar formation.Erythema/blanching may occur in mild form and typically resolve within a few hours.However, on rare occasions, erythema has been reported to last longer (up to several weeks).Blanching usually resolves within twenty-four (24) hours.A review of the manufacturing records showed all requirements were met.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.Review of manufacturing records show final manufacturing test verification specifications are acceptable.No nonconformities or anomalies were found related to this event when reviewing the device history record.Based on the available information, burns and redness are known possible adverse patient reactions to thermage cpt treatment.No corrective action is necessary at this time.

Brand Name
THERMAGE CPT SYSTEM TIP
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACC.
Manufacturer (Section D)
SOLTA MEDICAL INC.
11720 n creek pkwy n
suite 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL INC.
11720 n creek pkwy n
suite 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 n creek pkwy n
suite 100
bothell, WA 98011
4254202135
MDR Report Key20759624
Report Number3011423170-2024-00222
Device Sequence Number15600234
Product Code GEI
UDI-Device Identifier00850608002445
UDI-Public00850608002445
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173759
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTTNS3.00E4-900
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2024
Supplement Date Received by Manufacturer12/02/2024
Initial Report FDA Received Date11/22/2024
Supplement Report FDA Received Date12/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown